We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Research & business

View Profile

Publication details for Dr Barnaby Martin

Bodirsky, Manuel, Martin, Barnaby, Pinsker, Michael & Pongrácz, András (2016), Constraint Satisfaction Problems for Reducts of Homogeneous Graphs, in Chatzigiannakis, Ioannis, Mitzenmacher, Michael, Rabani, Yuval & Sangiorgi, Davide eds, LIPIcs - Leibniz International Porceedings in Informatics 55: 43rd International Colloquium on Automata, Languages, and Programming, ICALP 2016, July 11-15, 2016, Rome, Italy. Rome, Schloss Dagstuhl, Leibniz-Zentrum für Informatik, Dagstuhl, 119:1-119:14.

Author(s) from Durham


For n >= 3, let (Hn, E) denote the n-th Henson graph, i.e., the unique countable homogeneous graph with exactly those finite graphs as induced subgraphs that do not embed the complete graph on n vertices. We show that for all structures Gamma with domain Hn whose relations are first-order definable in (Hn, E) the constraint satisfaction problem for Gamma is either in P or is NP-complete. We moreover show a similar complexity dichotomy for all structures whose relations are first-order definable in a homogeneous graph whose reflexive closure is an equivalence relation. Together with earlier results, in particular for the random graph, this completes the complexity classification of constraint satisfaction problems of structures first-order definable in countably infinite homogeneous graphs: all such problems are either in P or NP-complete.